Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Green Bay, WI

August 3, 2019Calumet County, Outagamie County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 3, 2019, 4:42 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2019, 4:42 PM CDT (21:42 UTC)
Expired
Aug 3, 2019, 5:30 PM CDT
In force
48 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 38 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:45 PM CDTTSTM WND GST 41Appleton, WI
Aug 3, 4:52 PM CDTHAIL 0.25Harrison, WI
Aug 3, 5:32 PM CDTTSTM WND GST 44Oshkosh, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

299 
WWUS83 KGRB 032142
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
442 PM CDT Sat Aug 3 2019
 
WIZ037>040-045-048>050-032230-
Calumet WI-Waupaca WI-Kewaunee WI-Winnebago WI-Outagamie WI-
Manitowoc WI-Waushara WI-Brown WI-
442 PM CDT Sat Aug 3 2019

...SPECIAL WEATHER STATEMENT...

At 440 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of New London to near 
Denmark. Others scattered strong thunderstorms were also developing 
in Winnebago County and Calumet County along and ahead of a 
gust front. Movement was south at 15 mph.

Pea size hail, winds in excess of 35 mph and heavy rainfall will be 
possible with these storms.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Menasha, Kaukauna, Little Chute, New
London, Kimberly, Chilton and Brillion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4405 8896 4456 8880 4442 8767 4410 8756
      4406 8760 4391 8768
TIME...MOT...LOC 2140Z 352DEG 13KT 4447 8885 4436 8776 

$$

Cooley

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:38 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 3, 2:38 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
238 PM CDT Sat Aug 3 2019

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Sunday
Issued at 238 PM CDT Sat Aug 3 2019

Thunderstorm chances are the main concern for this evening and
again Sunday afternoon. Fog potential is also a concern overnight
into early Sunday morning.

Thunderstorms that developed across Upper Michigan and northern
Wisconsin around midday were slowly pushing southeast during the
afternoon. Storms also developed in parts of east-central
Wisconsin. The storms should dissipate later in the evening due to
loss of daytime heating. Clouds will decrease as the storms end
and winds should be light or calm. Expect fog to develop during
the night along with patchy dense fog, especially at locations
that receive heavy rain from the storms. More storms will develop
early Sunday afternoon as the atmosphere destabilizes.

.LONG TERM...Sunday Night Through Saturday
Issued at 238 PM CDT Sat Aug 3 2019

A few diurnal thunderstorms may be ongoing Sunday evening over
north central and central WI, but they should dissipate after
sunset. More showers and storms may develop over north central WI
as cold front approaches the region late Sunday night.

The cold front will move through the forecast on Monday, bringing
numerous showers and thunderstorms. CAPE is expected to increase
to 1500-2000 j/kg ahead of the front, and deep layer shear is
expected to be 30 to 35 knots, so severe storms will be a
possibility. SPC has GRB CWA in the Marginal or Slight risk, which
seems reasonable. Storms should exit the southeast part of the
region Monday evening, followed by quiet conditions late Monday
night into Tuesday.

Another cold front is expected to move slowly through the region
during the midweek period, and bring another chance of storms.

Canadian high pressure should arrive for the end of the work week
and weekend, and bring drier and slightly cooler conditions.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 121 PM CDT Sat Aug 3 2019

Thunderstorms, that recently developed, are the main
concern early in the TAF valid period, followed by fog potential
overnight. Mesoanalysis graphics indicated little or no CIN and
MUCAPE of at least 1,000 J/kg across the area, and even in excess
of 2,000 J/kg in north-central Wisconsin. Wind field is weak so
storms will continue to move slowly southeast this afternoon and
into the early evening before they start to dissipate with the
loss of daytime heating. Fog development is likely tonight across
the area, especially at locations that receive heavy rainfall
from the storms where patchy dense fog is expected.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......Kieckbusch
AVIATION.......MG
Hazardous weather outlook, Aug 3, 2:48 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
248 PM CDT Sat Aug 3 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
248 PM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Severe storms are not expected, but scattered thunderstorms will
continue through early this evening. The strongest storms will
produce very heavy rain, gusty winds and small hail. Localized
urban flooding is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A few afternoon and evening thunderstorms are expected on Sunday,
but severe weather is not anticipated.

Thunderstorms are likely on Monday as a cold front moves through
the region. There is a slight risk of severe thunderstorms with
damaging winds and large hail in the afternoon and evening.

There is also a chance of thunderstorms Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-042000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
248 PM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are likely Monday afternoon and evening, as a cold
front moves through the region. There is a marginal risk of
severe thunderstorms with damaging winds and large hail.

There is also a chance of thunderstorms Wednesday into Thursday.

MG/Kieckbusch

In the hours before

Special weather statement, Aug 3, 2:06 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
206 PM CDT Sat Aug 3 2019

WIZ010>013-018>021-073-074-032030-
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Menominee-Northern Oconto County-Southern Marinette County-
Southern Oconto County-
206 PM CDT Sat Aug 3 2019

...THUNDERSTORMS AFFECTING NORTH CENTRAL AND NORTHEAST WISCONSIN...

Scattered thunderstorms will continue to affect north central and
northeast Wisconsin through the mid-afternoon period. The
strongest storms will produce heavy rainfall, hail up to half
inch diameter, wind gusts to 30 to 40 mph, and cloud to ground
lightning.

Boaters, fishermen, campers and others with outdoor plans should
keep an eye on the sky, and seek shelter when storms approach.

Kieckbusch
Special weather statement, Aug 3, 2:25 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
225 PM CDT Sat Aug 3 2019

WIZ013-073-032015-
Southern Marinette County WI-Northern Marinette County WI-
225 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHERN MARINETTE
COUNTY UNTIL 315 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Wausaukee, or 25 miles south of Kingsford, moving
southeast at 20 mph. Other strong storms were located in central
Marinette county, and west of Peshtigo.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Marinette, Menominee, Crivitz, Wausaukee, Pound, Peshtigo,
Porterfield, Beaver, Middle Inlet and Amberg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.

Boaters, fishermen and campers should seek shelter until the storms
pass.

&&

LAT...LON 4498 8757 4496 8776 4499 8776 4499 8794
      4545 8830 4556 8809 4550 8780 4544 8786
      4535 8789 4537 8787 4534 8785 4535 8775
      4539 8770 4537 8766 4517 8774 4511 8766
      4509 8759 4514 8760 4512 8753 4505 8753
TIME...MOT...LOC 1921Z 324DEG 16KT 4544 8813

Kieckbusch
Special weather statement, Aug 3, 3:11 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
311 PM CDT Sat Aug 3 2019

WIZ039-073-074-032115-
Southern Oconto County WI-Southern Marinette County WI-Brown WI-
311 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN...SOUTHERN
MARINETTE AND SOUTHERN OCONTO COUNTIES UNTIL 415 PM CDT...

At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Marinette to near Oconto
to 7 miles east of Gillett. Movement was south at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Green Bay, Marinette, Bay Shore Park, Oconto, Pulaski, Bellevue Town,
Oneida, De Pere, Howard and Ashwaubenon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4459 8819 4459 8825 4495 8826 4501 8796
      4510 8767 4494 8763 4493 8772 4490 8777
      4486 8777 4470 8793 4463 8793 4469 8780
      4487 8765 4488 8761 4484 8760 4473 8772
      4465 8776 4452 8777 4441 8819
TIME...MOT...LOC 2011Z 356DEG 25KT 4500 8776 4494 8796 4490 8817

Kieckbusch
Local storm report, Aug 3, 4:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT SAT AUG 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND GST     ASHWAUBENON             44.46N 88.08W
08/03/2019  M43 MPH          BROWN              WI   ASOS

&&

SAC
Special weather statement, Aug 3, 4:30 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT Sat Aug 3 2019

WIZ030-032215-
Marathon WI-
430 PM CDT Sat Aug 3 2019

...SPECIAL WEATHER STATEMENT...

At 430 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from 10 miles east of
Dorchester to near Wittenberg. Movement was south at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Wausau, Marshfield, Weston, Rib Mountain, Mosinee, Abbotsford,
Spencer, Bevent, Rothschild and Schofield.

People at Marathon Park in Wausau should consider seeking safe
shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4495 9032 4504 9025 4504 9020 4510 9019
      4492 8922 4468 8923 4469 9032
TIME...MOT...LOC 2130Z 014DEG 8KT 4502 9012 4484 8919

Cooley
Special weather statement, Aug 3, 4:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
442 PM CDT Sat Aug 3 2019

WIZ037>040-045-048>050-032230-
Calumet WI-Waupaca WI-Kewaunee WI-Winnebago WI-Outagamie WI-
Manitowoc WI-Waushara WI-Brown WI-
442 PM CDT Sat Aug 3 2019

...SPECIAL WEATHER STATEMENT...

At 440 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of New London to near
Denmark. Others scattered strong thunderstorms were also developing
in Winnebago County and Calumet County along and ahead of a
gust front. Movement was south at 15 mph.

Pea size hail, winds in excess of 35 mph and heavy rainfall will be
possible with these storms.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Menasha, Kaukauna, Little Chute, New
London, Kimberly, Chilton and Brillion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4405 8896 4456 8880 4442 8767 4410 8756
      4406 8760 4391 8768
TIME...MOT...LOC 2140Z 352DEG 13KT 4447 8885 4436 8776

Cooley

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:17 PM CDTSpecial Weather StatementGRBLanglade43 min
Aug 2, 8:01 PM CDTSpecial Weather StatementGRBForest44 min
Aug 3, 12:46 PM CDTSpecial Weather StatementGRBOneida59 min
Aug 3, 1:33 PM CDTSpecial Weather StatementGRBMarinette57 min
Aug 3, 1:46 PM CDTSpecial Weather StatementGRBForest59 min
Aug 3, 2:25 PM CDTSpecial Weather StatementGRBMarinette50 min
Aug 3, 3:11 PM CDTSpecial Weather StatementGRBBrown64 min
Aug 3, 3:47 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie, Shawano43 min
Aug 3, 4:01 PM CDTSevere Thunderstorm WarningGRBBrown44 min
Aug 3, 4:06 PM CDTSpecial Marine WarningGRB39 min
Aug 3, 4:30 PM CDTSpecial Weather StatementGRBMarathon45 min
Aug 3, 4:50 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc40 min
Aug 3, 5:24 PM CDTSpecial Weather StatementGRBPortage51 min
Aug 3, 5:35 PM CDTSpecial Weather StatementGRBManitowoc25 min
Aug 3, 6:17 PM CDTSpecial Weather StatementGRBWaushara, Winnebago, Wood43 min
Aug 3, 6:41 PM CDTSpecial Weather StatementGRBLincoln34 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.